MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 13.5 CM QD ANGLE ATTACHMENT; MOTOR, DRILL, ELECTRIC - HANDPIECE

DEPUY SYNTHES PRODUCTS LLC 13.5 CM QD ANGLE ATTACHMENT; MOTOR, DRILL, ELECTRIC - HANDPIECE
Model Number QD14-S-G1
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.As of this date, the device has not been returned for evaluation, therefore, the reported condition cannot be confirmed and/or duplicated.Udi:(b)(4).
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the attachment device overheated.It was not reported if there were any delays in the surgical procedure, or whether a spare device was available for use.There was patient involvement.There were no injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: the actual device was returned for evaluation. quality engineering evaluated the device and it was determined that the reported condition was not confirmed.A visual and functional assessment was performed which found that the device was functional, and it passed the pre-repair diagnostic assessment.Therefore, an assignable root cause was not determined.However, during repair, it was determined that device had a cosmetic damage; worn and a worn bearing.It was determined that the issues were consistent with improper maintenance.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
13.5 CM QD ANGLE ATTACHMENT
Common Device Name
MOTOR, DRILL, ELECTRIC - HANDPIECE
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key10721950
Report Number1045834-2020-01751
Device Sequence Number3433251
Product Code HBC
UDI-Device Identifier00845384016465
UDI-Public00845384016465
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K133604
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQD14-S-G1
Device Catalogue NumberQD14-S-G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1